• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Escitalopram withdrawal

B

brownbean1

Well-known member
Joined
Jul 15, 2011
Messages
92
Location
West Midlands
Has anyone successfully weaned off escitalopram? My Dr isn't interested in me coming off. I want to be a 'normal functioning' human being at least for a little while to see if I can cope. Dr said my current lowness was due to a relapse although everywhere I've read suggests its more likely to be withdrawals going on the fact that i've felt much brighter after taking two doses of escitalopram this week. My Dr was adamant it would take at least two weeks before they kicked in again. Drs are so crap when it comes to mental health.
 
Purple Chaos

Purple Chaos

Well-known member
Joined
Oct 23, 2014
Messages
1,079
I've never been on Escitalopram before but thought I'd respond to bump your post up a bit. It's the generic name for Lexapro, isn't it? Hopefully someone with experience of this will be able to offer some advice. If not, you might get more of a response by posting this under the depression or anxiety sections of the forum. I wish you well. Take care.
 
T

Thoth

Well-known member
Joined
Oct 12, 2014
Messages
230
Location
Leicester/Sheffield
I know/have heard of stories where people are more affected by Escitalopram than others. I seem to be one of those others. I was on the substance between 14-16 months. we tried all sorts, including adding an SNRI, and a Dextro on top of that. I have been as high as 30mg and I came off it completely at 20mg. I had no withdrawals whatsoever.

However escitalopram didn't do much for me, and I got no side-effects at all. From all the drugs that I have been on, the one thing I have learned is that everyone's body reacts differently. If you are feeling extremely low, sleeping too little/too much, have tremors, are snappy/erratic, and/or have motor retardation. Then chances are you are going through withdrawals. I have had withdrawals from Desvenlafaxine and that lasted about 3-4 days, as for the Dextro's I was going through the withdrawals for 5 weeks, and that was agony.

Hope this helped...
 
O

ottogirl1

New member
Joined
Oct 4, 2015
Messages
1
hi did you have any luck with this? i just dropped from 10mg to 5mg which i recently found out is too much too fast, but i pushed on through. its been 2.5 weeks and i am still feeling horrific. how long till my body starts to settle? reeeeally hope you get this. :_)
 
T

Thoth

Well-known member
Joined
Oct 12, 2014
Messages
230
Location
Leicester/Sheffield
hi did you have any luck with this? i just dropped from 10mg to 5mg which i recently found out is too much too fast, but i pushed on through. its been 2.5 weeks and i am still feeling horrific. how long till my body starts to settle? reeeeally hope you get this. :_)
I never had withdrawals from escitalopram, or even felt worse from lowering it.
 
L

LeeOx

New member
Joined
Dec 1, 2015
Messages
1
hi did you have any luck with this? i just dropped from 10mg to 5mg which i recently found out is too much too fast, but i pushed on through. its been 2.5 weeks and i am still feeling horrific. how long till my body starts to settle? reeeeally hope you get this. :_)
HI, I recently dropped from 10 to 5ml and then a 5ml every other day and it hasnt been easy. I am now on the fourth day of nothing at all. Its a bit of a nightmare as work has become a horrible drawn out experience. I was suggested by the doc to do a bit of physical excersise but every time I do, i feel really dizzy and my head throbs! I just feel like I can t be bothered doing anything.....not interested in people or anyhting they have to say. The doctor told me it was one of the easier ones to come off. But one thing iv learnt is that no two people are the same were these drugs are concerned, the effect on me is that i dont feel myself. i feel like somebody else? sounds dramatic, but its true.
 
Top